T3

Okay folks, had my rt3 tested in April and it was 0.77 (0.14-0.54). With high cortisol levels and after procrastinating for a long time I finally started a low dose of 5mcg t3 with my 100 Levo on the 30th June (which I take at bedtime at around 1am).

About 11 days later (5 days ago) I added another 5mcg but decided to take that dose around 3pm in the day, because for a couple of days I had felt very fatigued around that time. Anyway, it didn't do anything as regards perking me up, in fact I felt a little bit drowsy/sleepy so I have gone back to taking 10mcg at bedtime with my 100 levo.

Don't want to tempt fate or speak to soon (which I usually do) but the last couple of days I have felt a little better as regards anxiety and depression.

My appetite is still not as it should be and I am still losing weight. 5' 5" and now 8st 8lbs. I seem to dropping weight by the day. Have been gluten free since January and dairy free about a month (on Dr Clark's instructions). He is addressing my autoimmune system/inflammation whereas no Doctor or Endo has despite they knowing my antibodies are high. Hair is still coming out in handfulls, skin still really dry, blah blah blah, all of the other hypo symptoms

I know it's only been around 3 weeks but I am so tempted to get my bloods done just to see what my current levels are, I have a Blue Horizon test kit sitting and waiting...I know....I know it's wrong!

Anyway, when do I increase my t3 again and should I also drop my Levo to 75mcg when I increase? Should I also take the added dose at bedtime, as I am doing now, or slot it in the day?

T3 is completely knew to me so looking for some guidance please

15 Replies

oldestnewest
  • You are wasting your money having blue horizon tests so close together. It also takes around 3 months for any changes in your hair to be seen.

  • it's all the anxiety causing my damn hairloss unfortunately cus of my high cortisol levels

  • You have various issues (uat, issues w levo, anxiety) that could cause the hair loss. I would hope to see dry skin and hair loss improve as you continue to take t3, but it takes time. I also had weight loss at the beginning, due to dropping so much fluid. You may find this too improves as long as you don't increase your dose too much/too quickly. (Weight loss is a common symptom of being overreplaced.)

  • I'd stick w the current dose for six weeks and then have a test. I know there is an argument that says testing is less helpful once you add t3 but you'd get a sense of where you are w t3/t4/tsh and whether you want to raise t3 or t4 (or anything).

    You need time to adjust and see how your mood goes, build on your current successes. Considering what you've been through I think it would be good to settle for a little while and note any changes. Otherwise if you change your dose and something goes wrong you won't know what to blame, and that gets very very confusing.

    So glad to hear your mood is looking up! I had similar benefits from t3.

  • puncturedbicycle

    Am still going through it everyday hon. Noooooooooooooo I couldn't take another 6 weeks of debilitating symptoms. The last day or so has been better but then again it has happened before and then BAM, the next day I am back where I started, and with all the analysing, I was never able to identify why so it may well happen again. I don't think 6 weeks on just 10mcg will be enough. Not that I take too much notice of what the STTM lot say (ie. increase every week)....pfft I wouldn't do that

  • Because of t3 s short half life you don't need to wait 8 weeks to see an effect before increasing. I went t3 only and I increased t3 every week. Different I know, but u don't have the same danger of overdosing by increasing t3 regularly as long as you monitor for likely signs of over dosing, eg high pulse, temp, BP and keep your eyes open for art. Fib. Where the heart is beating unevenly, like fluttering. Very unpleasant and a hightened risk of stroke. Remember that your cortisol problems may well mean you can't increase much more before u get difficult symptoms. Good luck.

  • so I am stuffed on 10mcg for however long then?

  • I don't understand your question, because that is not what I said. You have to try it and see like the rest of us, only you can find out because it's your body.

  • My concern for you Jefner is that you have brought to us some very extreme and difficult emotional issues, and t3 can affect mood. Because it is accessible one may not 'need' weeks of adjustment on t3, but I urge you to be gentle. You won't benefit from being overmedicated.

    You say you can't take another six weeks of symptoms but raising your dose doesn't mean your symptoms will magically go away, you just may not be sure where they're coming from - too high? too low? It can get very confusing. So I only say six weeks because (a) any changes (incl falling t4) will have stabilised by then and show up accurately on tests and (b) you'll have a better idea of whether you want to change t3 or t4 or maybe nothing.

    Just be gentle and kind to yourself and try not to nudge any pendulum effect into motion. Be steady. You don't want to raise your meds, feel anxious and wonder if you raised too quickly, then reduce meds etc.

    I wish you all the best and I hope your anxiety and depression continue to improve.

    Do you have knowledgeable support, someone who knows about t3 and depression?

  • thanks hon and no I don't have that support

  • I suspect there aren't a lot of people about. It's relatively new as a treatment.

  • the anxiety is mainly from my high cortisol and low t3

  • Yes, t3 can affect mood, when it is high and when it's low.

    Have you had sex hormones tested?

  • not yet but have a blood sheet from docs. I am post meno 3yrs

  • That can cause emotional issues as well. Will be interesting to see what those results are. x

You may also like...